The Medicines and Healthcare products Regulatory Agency (MHRA) has published Drug Safety Update for February 2013 (PDF).
This update contains drug safety advice reminding clinicians of an increased risk of atypical femoral fractures have been reported rarely in patients with postmenopausal osteoporosis receiving long-term (longer than 2.5 years) treatment with denosumab 60mg (Prolia®). This debug is a human monoclonal antibody administered by injection every six months. It is recommended that:
- Patients are advised to report new or unusual thigh, hip, or groin pain and such patients should be investigated for an incomplete fracture
- The contralateral femur should be examined in denosumab-treated patients who have sustained a femoral shaft fracture
- Discontinuation of denosumab treatment should be considered if an atypical femur fracture is suspected and the risks and benefits of continued treatment assessed
Action: Clinicians will find this publication to be a useful review of current issues in drug safety.
|« NICE Guidance - February 2013 [updated]||Fostair indicated for maintenance and reliever therapy »|